MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; WARMER,HEEL,INFANT,GEL PK,100CS

Medline Industries, LP MEDLINE; WARMER,HEEL,INFANT,GEL PK,100CS
Catalog Number MDS138007
Medical Device Problem Codes Fluid/Blood Leak (1250); Premature Activation (1484); Sharp Edges (4013)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "it appears as something from the inside punctured through when the nurse was kneading the pack." "pouch appeared to have a tiny pin prick in the bag upon inspection following the injury.".
 
Additional Manufacturer Narrative
The customer reported that the pouch "didn¿t seem filled with air like it normally is" and when they went to squeeze the pouch to mix up the contents, they felt a sharp pain in the left pinky finger and were bleeding; the injury looked like a pin prick, a bandaid was applied, and no serious injury, medical intervention, or follow-up care was required.Medline received one infant heel warmer in used condition in a hazard bag; the bag was wet from the inner contents, there was no visible cuts or damage to the outer bag, the inner contents of the bag were crystalized as if they were pre-activated, and some of the crystalized inner contents felt sharp through the bag.The customer complaint has been confirmed.It is most likely that the heel warmer was pre-activated and crystalized prior to the customer trying to activate it; no cuts or rips were found in the outer package to explain the inner liquid leaking out, and the division will monitor through trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
WARMER,HEEL,INFANT,GEL PK,100CS
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
donovan frazier
three lakes drive
northfield, IL 60093--275
MDR Report Key50695652
Report Number1417592-2026-35103
Device Sequence Number18545400
Product Code MPO
UDI-Device Identifier40080196719656
UDI-Public40080196719656
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDS138007
Device Lot NumberVN23243A17
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown